MAUDE Adverse Event Report: DEPUY MITEK LLC US LUPINELOOPPLUS ANCHOR W/OC DS; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

DEPUY MITEK LLC US LUPINELOOPPLUS ANCHOR W/OC DS; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Catalog Number 210709
Medical Device Problem Codes Device Damaged Prior to Use (2284); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/28/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: udi: (b)(4).H4: the device manufacture date is currently unavailable.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Investigation summary: photos were returned to depuy synthes mitek for evaluation.The depuy synthes mitek team conducted a visual inspection of the returned photos.Upon visual inspection of the photos, it was not possible to observed condition of the anchor, the suture and anchor were not in the inserter.A manufacturing record evaluation was performed for the finished device lot number: 116l561, and no non-conformances were identified.As part of depuy synthes mitek quality process all devices are manufactured, inspected, and released to approved specifications.Based on findings, this complaint cannot be confirmed and a root cause for the issue experienced cannot be determined.No further information regarding the cause of the defect has been provided to help determine a root cause for this failure.If the component (polylactic acid (pla) of this device is exposed to high temperatures, its structure gets compromised as it tents to lose mass, it provides flexibility to the polymer chains producing a decrease in the degree of crystallinity of the structure and the microhardness values causing these types of deformations.These conditions have typical characteristics of material exposed to temperatures higher, however this cannot be conclusively determined.Based on the results, the probable root cause of this failure is that the devices were exposed to an elevated temperature before it was opened in the operating room prior to surgery.The elevated temperature and the slight tension on the suture could result in the bending of the anchor.Per further analysis, the risk level for visual: deformed/bent is an acceptable risk (ar) within risk management documents.Per ifu: store in a cool dry place.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to monitor additional complaint information for potential safety signals through complaint trending as part of post market surveillance.
 
Event or Problem Description
It was reported by a healthcare professional in china that during a repair of internal and external collateral ligament injuries of the knee joint procedure on (b)(6) 2023, it was observed that the anchor on the lupine loop plus anchor w/orthocord ds device was deformed upon opening its package; and therefore, was not used.During in-house engineering evaluation, it was determined that the suture was was not assembled in the shaft of the device.Another like device was used to complete the procedure.There were no adverse patient consequences nor surgical delay reported.No additional information was provided.

Brand Name
LUPINELOOPPLUS ANCHOR W/OC DS
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer (Section G)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key17703285
Report Number1221934-2023-03338
Device Sequence Number6746079
Product Code MAI
UDI-Device Identifier10886705001071
UDI-Public10886705001071
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K150209
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2025
Device Catalogue Number210709
Device Lot Number116L561
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/29/2023
Initial Report FDA Received Date09/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown